MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COF 2 ECCENTRIC 4M HD 22X44MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

SMITH & NEPHEW, INC. COF 2 ECCENTRIC 4M HD 22X44MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 71259622
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision surgery was performed to add a glenoid.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical investigation noted that based on the provided clinical information, the patient impact beyond the minimal surgical delay and the revision surgery itself cannot be concluded.The surgeon does not anticipate any further medical or surgical interventions due to the reported event.No further medical assessment can be rendered at this time.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Event or Problem Description
Additional information received indicates the surgeon wanted to change the head from a lateralized offset to an eccentric head.However, during the procedure the heads were loose so the surgeon impacted the original head back on.

Brand Name
COF 2 ECCENTRIC 4M HD 22X44MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6868947
Report Number1020279-2017-00749
Device Sequence Number13813840
Product Code KWS
UDI-Device Identifier03596010464491
UDI-Public03596010464491
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Catalogue Number71259622
Device Lot Number09DM03061B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer08/23/2017
08/23/2017
08/23/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date03/12/2018
04/04/2018
04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;